MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 85% stenosed target lesion was located in a coronary artery.During unpacking of a 4.5mm x8mm quantum¿ maverick¿ balloon catheter, it was noted that the device delivery shaft was fractured.The procedure was completed with a different device.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of a quantum maverick balloon catheter in two pieces.The balloon was tightly folded.The hub, hypotube, port/exit notch, inner/outer shaft were microscopically and tactile inspected.Inspection revealed numerous kinks in the hypotube and the hypotube was separated at 53 cm from the tip of the device.Inspection of the remainder of the device presented no other damage or irregularities.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.Bsc id: (b)(4), tw: (b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7204313
Report Number2134265-2018-00044
Device Sequence Number13488768
Product Code LOX
UDI-Device Identifier08714729392613
UDI-Public08714729392613
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Model NumberH7493808008450
Device Catalogue Number38080-0845
Device Lot Number0020696777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1